Spiral selection as a free boundary problem

David A. Kessler, Herbert Levine

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We present a new formulation of the spiral selection problem for the Belousov-Zhabotinsky reaction. In particular, we focus on deriving an exact integro-differential shape equation and discuss the possible behavior of solutions to this equation. We also present some new results on the asymptotic (far from core) structure of spirals in the Fife scaling regime.

Original languageEnglish
Pages (from-to)90-97
Number of pages8
JournalPhysica D: Nonlinear Phenomena
Issue number1-2
StatePublished - 1 Apr 1991
Externally publishedYes


Dive into the research topics of 'Spiral selection as a free boundary problem'. Together they form a unique fingerprint.

Cite this